Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 5, NWS Detroit, MI

August 19, 2025Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Aug 19, 2025, 10:01 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 20, 2025, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2025, 10:01 AM EDT (14:01 UTC)
In effect from
Aug 20, 2025, 8:00 AM EDT
Expired
Aug 20, 2025, 10:00 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WHUS43 KDTX 191401
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
1001 AM EDT Tue Aug 19 2025

MIZ049-055-063-200830-
/O.NEW.KDTX.BH.S.0005.250820T1200Z-250821T0200Z/
Huron-Sanilac-St. Clair-
1001 AM EDT Tue Aug 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous swimming conditions are expected due to high
  waves of 3 to 5 feet and rip currents.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
524 
WHUS43 KDTX 200802
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
402 AM EDT Wed Aug 20 2025

MIZ049-055-063-210200-
/O.CON.KDTX.BH.S.0005.250820T1200Z-250821T0200Z/
Huron-Sanilac-St. Clair-
402 AM EDT Wed Aug 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous swimming conditions are expected due to high
  waves of 3 to 5 feet and rip currents.

* WHERE...Huron, Sanilac and St. Clair Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 19, 6:03 AM EDT, 3 hours 58 minutes earlier. Its key messages:

  • Showers and thunderstorms move across SE Michigan during the morning and linger into the afternoon south of I-69. Locally heavy rainfall is the primary concern with this activity.
  • Seasonable temperatures and dry weather move in and hold Wednesday through Friday.
Area forecast discussion, Aug 19, 6:03 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
603 AM EDT Tue Aug 19 2025

.KEY MESSAGES...

- Showers and thunderstorms move across SE Michigan during the
morning and linger into the afternoon south of I-69. Locally heavy
rainfall is the primary concern with this activity.

- Seasonable temperatures and dry weather move in and hold Wednesday
through Friday.

&&

.AVIATION...

Low pressure advances through the airspace today, with the low level
jet ahead of it triggering numerous showers across lower Michigan
this morning. A few embedded thunderstorms will be possible between
12z-16z until the moisture plume exits into Ontario and steadier rain
tapers off early this afternoon. Encroaching surface low establishes
its warm front near FNT/PTK, with locations south of the front
exhibiting SW flow and to the north, NE flow. Forecast moisture
profiles are quite chaotic this afternoon due to the extended shower
activity, but based on upstream observations expecting a mixture of
low VFR to MVFR as the low gets closer. The low eventually drags a
cold front across the airspace this evening, triggering additional
thunderstorm chances for the D21 airspace where surface-based
instability develops. Post-frontal/post-low winds shift quickly to
the northwest this evening and usher in a wall of low stratus as
noted over Wisconsin this morning. With a full day of boundary layer
mixing to go, going with a more optimistic forecast of IFR ceilings
overnight although upstream observations are LIFR at issuance.

For DTW/D21 Convection...High coverage of showers will carry a low
chance (20-30%) for an embedded thunderstorm between 12z and 16z
this morning. A second opportunity for thunderstorms exists this
afternoon, between approximately 20z and 01z as the surface low and
cold front track across the airspace. An isolated wind gust in
excess of 35 knots (40 mph) is possible.

THRESHOLD PROBABILITIES...

* Medium for ceilings aob 5000 feet through this afternoon. High
  this evening and overnight.

* Low for thunderstorms through 16z this morning. Medium for
  thunderstorms between 21z and 01z this evening.

&&

.PREV DISCUSSION...
Issued at 353 AM EDT Tue Aug 19 2025

DISCUSSION...

A 500 mb short wave/MCV hybrid is nearly overhead at forecast
issuance and is combining with a deepening surface trough/low to
aggressively draw a pronounced moisture axis across Lower Mi.
Improved organization of the surface system reflects an overall
strengthening of the wind field below 700 mb and thus the surge of
moisture transport that sustained the leading edge of evening
convection from the west into SE Mi since midnight. The more
impressive low level jet response is occurring west of this leading
edge from northern Lower Mi southward across Lake Mi into IL/IN and
is still set to move across central/southern Lower Mi during the
morning. Locally heavy rainfall is the main concern with this
otherwise elevated convection as HREF mean PW is right around 2
inches within the moisture axis. Fortunately, this pattern stays on
the move ahead of the mid level wave and surface low on a pace to
exit SE Mi by early afternoon. HREF mean MSLP projections track the
surface wave roughly along the I-69 corridor from central Lower Mi
near LAN early this afternoon into Ontario east of PHN by 00Z this
evening. The exit of morning activity is early enough to expect a
rebound of surface based instability in the warm sector along and
south of the low track. HREF mean MUCAPE gets into the 1000-1500
J/kg range by 21Z, on the north flank of the Ohio valley instability
axis, however the best wind profile shifts eastward with the
wave/MCV. RAP 0-6 km bulk shear struggles to hold 20 knots during
the 21-03Z time window over Lower Mi this evening. Both skinny CAPE
and weak shear profiles are limiting factors for severe storms,
however a stray precip loaded subsevere wind gust is possible as the
storm environment maintains access to 2 inch PW until the front
exits into Ohio/Ontario by midnight.

The rest of tonight is characterized by a respectable wind shift to
the north on the heels of the low pressure system. Weather is dry
other than a stray shower off Lake Huron and clouds linger into
Wednesday afternoon until low level dry air begins to make progress
ahead of northern Ontario high pressure. The inbound cooler and less
humid air mass advances at a gradual pace judging by model surface
Td projections but most locations show Td < 60 by Wednesday evening.

The long wave ridge centered over the 4 Corners reaches north into
central Canada and then leans eastward into the Great Lakes Thursday
and Friday. The current Gulf of Alaska low is then projected to
reach northern Ontario Friday night on pace to pull a cold front
through Lower Mi Saturday. The 19/00Z consensus of deterministic
models shows a much larger system compared to those of recent days,
but it is cut off from Gulf moisture by high pressure covering
nearly the entire Atlantic and Gulf coasts. A quick round of light
showers is then about all that is expected with the front in SE Mi
along with some reinforcement of cool/dry air into Sunday.

MARINE...

A low pressure system tracks across Lower MI today before reaching
western Lake Erie this evening. Scattered to numerous showers and
thunderstorms accompany this system through the day and diminish in
coverage tonight. Isolated severe storms will be possible, mainly
near western Lake Erie. East to southeast wind on the order of 15
knots prevails through the day before shifting to northeast tonight
as the system departs into the lower Great Lakes. By Wednesday, wind
speeds increase to around 15 to 20 knots with gusts to 25 knots
across southern Lake Huron. This sends a building wave field across
the nearshore waters around the Thumb which may necessitate a Small
Craft Advisory for Wednesday. High pressure then builds in from the
northern Great Lakes through the late week with northeast wind
becoming light.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....MV
DISCUSSION...BT
MARINE.......TF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 19, 4:32 AM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
432 AM EDT Tue Aug 19 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-200845-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
432 AM EDT Tue Aug 19 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Showers and thunderstorms spread west to east across southeast
Michigan this morning through early afternoon. Locally heavy rainfall
is the primary hazard in this phase of the system.

There is an additional chance of thunderstorms late this afternoon
and this evening, mainly south of I-69. These storms are not expected
to reach severe intensity, however the storms will be capable of
heavy downpours and wind gusts around 40 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200845-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
432 AM EDT Tue Aug 19 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Showers and thunderstorms spread west to east across the central
Great Lakes this morning through early afternoon. Locally heavy
rainfall is the primary hazard in this phase of the system.

There is an additional chance of thunderstorms late this afternoon
and this evening, mainly south of Port Huron. These storms are not
expected to reach severe intensity, however the storms will be
capable of heavy downpours and wind gusts near 35 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are likely Wednesday as gusty northeast wind
develops across southern Lake Huron and Saginaw Bay.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:56 AM EDTSmall Craft AdvisoryDTX36 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.